# SDR CA960729016

- Difficulty date: July 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310709001
- Condition: Spalled
- Location: Rgb Nr 19
- Component: Pwa
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE, WHICH WAS MAKING METAL, WAS SENT FOR INVESTIGATION/OVERHAUL. DISASSEMBLY FOUND THE #19 BEARING IN THE REDUCTION GEARBOX SPALLED ON THE INNER RACE. THIS IS THE CAUSE OF THE RGB MAKING METAL. THERE WERE NO CONTRIBUTING FACTORS FOR THE #19 BEARING SPALLING, THEREFORE THIS IS CONSIDERED TO BE A PRIMARY FAILURE OF THE #19 BEARING. THE BEARING WAS REPLACED.
